Fentanyl Patch Warning

The U.S. Food and Drug Administration has issued a special public safety warning for the fentanyl patch (Duragesic), as this pain medication can cause potentially serious and life-threatening complications. This warning was issued to inform the public about using it safely. For instance, do not apply any heat to the fentanyl patch, as it can cause too much of the medication to be released.

An Introduction to Safety Warnings With the Fentanyl Patch

Fentanyl patch (Duragesic®) is a strong narcotic pain medication used for moderate-to-severe chronic pain that requires continuous, around-the-clock treatment. This medication comes in the form of a patch that is changed every 72 hours (three days).
 
After investigating reports of death and other serious side effects from fentanyl overdose, the United States Food and Drug Administration (FDA) issued a special public safety warning regarding fentanyl patch use.
 

The FDA Fentanyl Patch Safety Warning

The FDA safety warning was issued to advise the public on the safe use of fentanyl patches. The warning was issued after the FDA received reports of fentanyl overdoses and life-threatening side effects in people who incorrectly used fentanyl patches (both generic products and brand-name Duragesic).
 
Examples of incorrect use include using the patch for short-term (acute) pain, using more patches than prescribed, or applying a heat source to the patch (which causes more fentanyl than normal to be released from the patch).
 
8 Frequent Pain Syndromes

Fentanyl Patch Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.